American Regent Injectable Products: Recall - Visible Particulates in Products
Posted Feb 05 2011 10:20am
Sodium Thiosulfate Injection USP 10%
Potassium Phosphates Injection, USP
ISSUE: Recall initiated because some vials exhibit translucent visible particles consistent with glass delamination. Potential adverse events after intravenous administration include damage to blood vessels in the lung, localized swelling, and granuloma formation.
BACKGROUND: Glass delamination can occur with high pH solutions when the surface glass from the vial separates into thin layers, resulting in glass particles with a flaky appearance.
RECOMMENDATION: Hospitals, Home Health Care Agencies, Emergency Rooms, Infusion Centers, Clinics and other healthcare facilities should not use the recalled American Regent products. Recalled products should be immediately quarantined for return. Refer to Press Releases for specific lot numbers recalled.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program: